| Model Number |
5.5PCF |
| Medical Device Problem Code |
Use of Device Problem (1670)
| Health Effect - Clinical Code |
Unintended Extubation (4564)
| Date of Event |
03/01/2024
Type of Reportable Event
Malfunction
Event or Problem Description
According to the reporter, the air in the tracheostomy tube's cuff was deflated with a syringe, but the pilot balloon did not indent, so it was unclear whether it was deflated during routine replacement.For safety, the inflation line was cut and the tracheostomy tube was removed.The trach was replaced.
Additional Manufacturer Narrative
D10: concomitant product: 5.5pcf, 5.5pcf 5.5mm id paed lge cuffed x1.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the inflation line was cut and the pilot balloon was separated although both components were received as well.Functionally, an inflation/deflation test was performed using a syringe.Air was applied to the cuff, and it was observed that the cuff deflated immediately.It was observed that the inflation line was broken at flange connection.The inflation line was partially broken at the connector flange joint, and a part of the inflation line tubing remained bonded into the flange.It was reported that the air in the tracheostomy tube's cuff was deflated with a syringe, but the pilot balloon did not indent, so it was unclear whether it was deflated during routine replacement.The reported issue was confirmed.The most likely cause was determined to be manufacturing related.Internal process improvements have been initiated to mitigate this issue.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.